Home > Weekly Schedule > This Week in the Houses of the...

This Week in the Houses of the Oireachtas 29 January - 2 February 2018

See also: Order Papers | Dáil Order of Business | Committee Schedule
Oireachtas TV Schedule | Live Webcasts
 

Last updated Thursday 1 February 2018 at 12.25

The start times indicated in this schedule are based, in part, on the expected end time of preceding items of business. In the event items of business conclude earlier or later than expected, the start times for subsequent business may be affected.


Tuesday 30 January 2018


Dáil Éireann

2.00 p.m.   Leaders’ Questions (FF, SF, I4C, RIG) (32 mins)

2.32 p.m.   Order of Business (30 mins)
Motion without debate:
Motion re. Amendment to Montreal Protocol on Substances that Deplete the Ozone Layer (Referral to Committee) (without debate) (Department of Communications, Climate Action and Environment)

3.02 p.m.   Taoiseach’s Questions (45 mins)

3.47 p.m.   Parliamentary Questions: Oral – Minister for Finance(90 mins)

5.17 p.m.   Topical Issues (48 mins)
Private Notice Question (if any)

6.05 p.m.    Government Business: (115 mins)
Planning and Development (Amendment) Bill 2016 - Report and Final Stages (resumed) (Department of Housing, Planning and Local Government)

8.00 p.m.    Private Members Business (Sinn Féin): Motion re. Affordable Housing (120 mins)

10.00 p.m.  Dáil Adjourns


Seanad Éireann

2.30 p.m.   Commencement Matters

3.30 p.m.   Order of Business

4.45 p.m.   Private Members Business: Control of Economic Activity (Occupied Territories) Bill 2018 - Second Stage
(Senators France Black, Alice Mary Higgins, Lynn Ruane, Colette Kelleher, John G. Dolan, Grace O’Sullivan, David Norris)

6.45 p.m.   Technological Universities Bill 2015 – Second Stage (Department of Education and Skills)

7.45 p.m.   Seanad Adjourns


Committee Meetings

Business, Enterprise and Innovation (Joint) CR4, LH 2000 3 p.m.
AGENDA: Session A: Private Session
Session B: The Cost of Doing Business (resumed)
(i) [Representatives from Banking & Payments Federation, Allied Irish Bank and Bank of Ireland]
(ii) [Representatives from Irish League of Credit Unions, Credit Union Managers Association, Credit Union Development Association, Sparkassenstiftung für internationale Kooperation (Savings Bank for International Cooperation) and Irish Rural Link ]

Agriculture, Food and the Marine (Joint) CR1, LH 2000 3.30 p.m.
AGENDA: Session A: Scrutiny of EU legislative proposals: Schedule B: COM(2017)774
Session B: Hen Harrier Programme:
(i) [Representatives from Irish Farmers with Designated Land] ;and
(ii) [Officials from the Department of Agriculture, Food and the Marine]

Communications, Climate Action and Environment (Joint) CR2, LH 2000 5 p.m.
AGENDA: Climate Action Progress Update [Officials from the Department of Communications, Climate Action and Environment and representatives from the Climate Change Advisory Council; Irish Farmers Association; Stop Climate Chaos; and Professor John Sweeney]

Finance, Public Expenditure and Reform, and Taoiseach (Joint) CR2, LH 2000 7.15 p.m.
AGENDA: Progress made regarding resolution of the Tracker Mortgage Redress issue (resumed)[Ms Francesca McDonagh, Chief Executive Officer, Bank of Ireland]


Wednesday 31 January 2018


Dáil Éireann

10.30 a.m.   Parliamentary Questions: Oral – Minister for Housing, Planning and Local Government (90 mins)

12.00 p.m.   Leaders’ Questions (FF, SF, RIG, SD-GP) (32 mins)

12.32 p.m.   Questions on Promised Legislation  (30 mins)

1.02 p.m.    Taoiseach’s Questions (45 mins)

1.47 p.m.    SOS (60 mins)

2.47 p.m.    Topical Issues (48 mins)
Private Notice Question (if any)

3.35 p.m.   Private Members’ Business (Labour Party): (120 mins)
Harassment, Harmful Communications and Related Offences Bill 2017 - Second Stage

5.35 p.m.   Government Business: (4 hrs 40 mins)
Planning and Development (Amendment) Bill 2016 - Report and Final Stages (resumed) (Department of Housing, Planning and Local Government)
Childcare Support Bill 2017 - Order for Second Stage and Second Stage (Department of Children and Youth Affairs)

10.15 p.m.  Dáil Adjourns


Seanad Éireann

10.30 a.m.  Commencement Matters

11.30 a.m.  Order of Business

12.45 p.m.  Statements on Emergency Department waiting times (Department of Health)

1.45 p.m.    Vehicle Registration Data (Automated Searching and Exchange) Bill 2018 – Second Stage (Department of Transport, Tourism and Sport)

3.00 p.m.   Statements on Housing (Department of Housing, Planning and Local Government)

5.00 p.m.   Technological Universities Bill 2015 – Second Stage (Department of Education and Skills)

6.30 p.m.  Seanad Adjourns


Committee Meetings 

Health (Joint) CR3, LH 2000 9 a.m.
AGENDA: The extent to which the Public Health Service is dependent on Section 39 Organisations and the difficulties being experienced by that sector in retaining staff.
Session A: [Representatives from the National Federation of Voluntary Bodies; the Disability Federation of Ireland; The Not for Profit Association; and the Irish Congress of Trade Unions]
Session B: [Officials from the Department of Health; and Representatives from the Health Service Executive]

Justice and Equality (Joint) CR2, LH 2000 9 a.m.
AGENDA: Ombudsman investigation into the Magdalen Restorative Justice Scheme [Mr. Peter Tyndall, Ombudsman; and Officials from the Department of Justice and Equality]

Rural and Community Development (Joint) CR4, LH 2000 11 a.m.
AGENDA: Review of Pobal's past performance, current issues and future strategy. [Mr. Denis Leamy, CEO, Pobal and Mr. Jerry Murphy, Deputy CEO, Pobal]

Budgetary Oversight CR3, LH 2000 1.30 p.m.
AGENDA: Proposal to establish a Rainy Day Fund - consideration of Department of Finance Rainy Day Fund Consultation Paper [Minister for Finance and Public Expenditure and Reform]

Culture, Heritage and the Gaeltacht (Joint) CR4, LH 2000 1.30 p.m.
AGENDA: Working Conditions and Development in the Irish Film Industry [Irish Film Board, Screen Producers Ireland, Irish Equity and SIPTU]
Coinníollacha Oibre agus Cúrsaí Forbartha i dTionscal Scannán na hÉireann [Bord Scannan na hÉireann, Screen Producers Ireland, Irish Equity and SIPTU]

Housing, Planning and Local Government (Joint) CR1, LH 2000 1.30 p.m.
AGENDA: Session A: Detailed scrutiny of Vacant Housing Refurbishment Bill 2017 [PMB] (resumed)  [Representatives from the Society of Chartered Surveyors Ireland; the Royal Institute of the Architects of Ireland; and  Ms. Orla Hegarty, UCD]
Session B: Role as Chairperson of the Housing Agency & Related Matters in particular on recently articulated views on homelessness in Ireland [Dr. Conor Skehan, Chairperson, Housing Agency]

Transport, Tourism and Sport (Joint) CR2, LH 2000 1.30 p.m.
AGENDA: Accessibility of Public Transport for people with disabilities (resumed). [Ms Siobhan Barron, Director, National Disability Authority and Ms Anne Graham, Chief Executive, National Transport Authority]


Thursday 1 February 2018


Dáil Éireann

10.30 a.m.   Parliamentary Questions: Oral – Minister for Education and Skills (90 mins)

12.00 p.m.  Leaders’ Questions (FF, SF, LAB, I4C) (32 mins)

12.32 p.m.  Questions on Promised Legislation (15 mins)

12.47 p.m.  Weekly divisions (43 mins)

1.30 p.m.   SOS (40 mins)

2.10 p.m.   Topical Issues (48 mins)
Private Notice Question (if any) immediately following Topical Issues

2.58 p.m.    Private Members’ Bill: (120 mins)
Island Fisheries (Heritage Licence) Bill 2017 - Second Stage (Deputies Martin Kenny, Martin Ferris and Pearse Doherty)

4.58 p.m.   Dáil Adjourns


Seanad Éireann 

10.30 a.m.  Commencement Matters

11.30 a.m.  Order of Business

2.30 a.m.   Address by the Taoiseach to Seanad Éireann (An Taoiseach, Leo Varadkar, T.D.)


Committee Meetings 

Finance, Public Expenditure and Reform, and Taoiseach (Joint) CR2, LH 2000 9 a.m.
AGENDA: Session A: EU Semester [Mr. Valdis Dombrovskis, Vice-President for the Euro and Social Dialogue, also in charge of Financial Stability, Financial Services and Capital Markets Union, European Commission]; and
Session B: Progress made regarding resolution of the Tracker Mortgage Redress Issue (resumed) [Representatives from Ulster Bank]

Public Accounts CR3, LH 2000 9 a.m.
AGENDA: (i) Business of the Committee
(ii) C&AG Report 2016
Chapter 10: Shared Services – Management of Salary Overpayments
Appropriation Accounts 2016
Vote 18: National Shared Services Office
[Officials from the National shared Service Office and The Department of Public Expenditure and Reform)

Foreign Affairs and Trade, and Defence (Joint) CR1, LH 2000 10 a.m.
AGENDA: How to Make Brexit Work for All: Big Principles for a Strong Brexit Partnership [Representatives from British Irish Chamber of Commerce]

Dáil Business R160 5-Storey Block 10.30 a.m.
AGENDA: Private Meeting

Future of Mental Health Care (Joint) CR4, LH 2000 2 p.m.
AGENDA: Recruitment in Mental Health Services [Representatives from the Psychiatric Nurses Association]
Session A: [Representatives from the Psychiatric Nurses Association]
Session B: [Representatives from the Irish Medical Organisation]


Bills Scheduled for Consideration this Week

Dáil

Dáil Tuesday
Planning and Development (Amendment) Bill 2016

Dáil Wednesday
Planning and Development (Amendment) Bill 2016
Childcare Support Bill 2017

Dáil Thursday


Seanad

Seanad Tuesday
Technological Universities Bill 2015

Seanad Wednesday
Vehicle Registration Data (Automated Searching and Exchange) Bill 2018
Technological Universities Bill 2015


Seanad Thursday

Committees

Committees Tuesday

Committees Wednesday

Committees Thursday


Indicative Business for Week Commencing 5 February 2018

GOVERNMENT BUSINESS
Public Health (Alcohol) Bill 2015 [Seanad] – Order for Second Stage and Second Stage
Other business to be confirmed

PRIVATE MEMBERS BUSINESS
Tuesday 6 February 2018 Fianna Fáil — Motion re. Insurance
Wednesday 7 February 2018 Sol-PBP — Petroleum and Other Minerals Development (Climate Emergency Measures) Bill 2017 Second Stage

THURSDAY BUSINESS FOR PRIVATE MEMBERS' BILLS / COMMITTEE REPORTS ON 8 FEBRUARY 2017
Parental Leave (Amendment) Bill 2017 Second Stage (Deputy Róisin Shortall)


Bills due for Committee Consideration

Note: this list is provisional

** Week commencing 5 February 2018
Judicial Appointments Commission Bill 2017 (resumed) (Select Committee on Justice and Equality) on Wednesday 7 February at 09:00am. Committee Room 2, LH2000)


** Week commencing 12 February 2018
Intoxicating Liquor (Breweries and Distilleries) Bill 2016 [PMB]  (Select Committee on Justice and Equality) on Wednesday 14 February at 09:00am. Committee Room 2, LH2000)


Email Alerts

If you would like to be notified by email when This Week in the Houses of the Oireachtas or the Committee Schedule are published, please see details of our Email Alert subscription service.

This Week in the Houses of the Oireachtas is compiled by the Communications Unit of the Houses of the Oireachtas Service